From Mandeville, Louisiana, USA:
My son, six years old, is very active. He enjoys swimming and sports. We are having trouble keeping his infusion site on. We have tried Mastisol, PDI Benzoin Tincture, IV 3000, and Tegaderm. Nothing seems to keep the site on, especially when he is swimming. We are changing sites every day. He is using the Sure-T infusion set from Medtronic. What do you suggest?
The two most common reasons for children to lose infusion sets early is moisturizing soap and the use of EMLA or ElaMax.
The area near the infusion site should remain soap free during use. The soap should NOT be any type of moisturizing soap like Dove. When teaching the children, I tell them to avoid moisturizing or perfumed soaps. Moisturizing soaps seem to make the sets fall off. Perfumed soaps cause more of an allergic reaction.
If you are using EMLA or ElaMax to numb the skin before inserting the infusion set, you should wash the area after it is numb, before you insert the infusion set, with liquid Dial soap in order to get all the greasy medicine off.
If you are still having problems, call your pump company and do a "live" problem solving over the phone.
Original posting 30 Jul 2006
Posted to Insulin Pumps
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.